Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


resistance building up?
Feb 28, 2009

Hi Doctor,

I have been on Truvada and Sustiva for the past 3.5 months. Pre-treatment labs were 99 CD4, 600000 VL. 1 month after HAART they were 150 CD4 1800 VL. Now after 3 months, they are 181 CD4, 1900 VL. My doctor thinks the slow rise in CD4 is not alarming, but the lingering VL seems to worry me. Do you think I might have drug resistance issues soon?

Thank you for your help!

Response from Dr. Young

Hello and thanks for your post.

Your viral load responses are actually fine, in my opinion. Since you started with such a high viral load, it's not unusual to see viral loads stay detectable longer. One way to rethink this is to look at the percentage or log drop- a 99% drop from 600,000 copies takes you to 6,000 copies. Your viral load drop after one month is closer to 99.5%- indicating that your medications are very potent against your virus.

I'd expect further decreases over the next months-- close monitoring is always indicated, and if in doubt (and certainly while your viral load is greater than 500 copies), a drug resistance test can be obtained.

Be well, BY



Previous
Taking Viagra with Atripla
Next
simple lexiva vs. norvir boosted lexiva

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement